Late second period after morning after pill

Any questions or discussions that you ONLY want to discuss with our staff or volunteers.
(Users: please do not reply to other users here.)
hannahld
newbie
Posts: 1
Joined: Tue Jul 07, 2020 4:24 pm
My Awesomeness Quotient: funny
My primary language: english
My pronouns: she her
My sexual identity and orientation: straight
Location: canada

Late second period after morning after pill

Unread postby hannahld » Tue Jul 07, 2020 4:26 pm

I had unprotected sex over a month ago. I was very very intoxicated, and so was the guy. i do not think he finished, but to be safe, i got a morning after pill. i took it in less than 12 hours. It was at the end of my cycle. I got my regular period at the expected time which was 5 days after i took the pill, and it was normal. I’m expecting my second period now, and it is late. Is it normal for the pill to throw your menstrual cycle off, because of such a high dose? that is what i have read. i’m very concerned and worried and i cant stop thinking about it. I need reassurance please.

Sam W
scarleteen staff/volunteer
Posts: 6963
Joined: Mon Jul 28, 2014 9:06 am
My Awesomeness Quotient: I raise carnivorous plants
My primary language: english
My pronouns: she/her
My sexual identity and orientation: queer
Location: Desert

Re: Late second period after morning after pill

Unread postby Sam W » Thu Jul 09, 2020 8:02 am

Hi hannahld,

Yes, a common side effect of emergency contraception is cycle irregularity, so that may very well be what's going on here. Too, if you want to confirm you're not pregnant, the way to do that is to take a pregnancy test.

I do want to check, have you gotten an STI test since this incident? Or did you two know each other's STI status prior to having sex?


Return to “Ask Us!”

Who is online

Users browsing this forum: No registered users and 13 guests